MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL DETACHMENT HANDLE; HCG, KRD

PENUMBRA, INC. RUBY COIL DETACHMENT HANDLE; HCG, KRD
Model Number RH1-A
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using ruby coils, a ruby coil detachment handle (handle), and a non-penumbra microcatheter.During the procedure, the physician was unable to detach the ruby coil using the handle after several attempts were made.Therefore, the handle was removed.It is unknown whether the handle successfully detached any coils prior to the complaint coil.The procedure was completed by using another handle to detach the same ruby coil.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned handle revealed a functional device.The nose cone was removed from the handle body and the funnel was measured with pin gauges and was within specification.During functional testing, the handle was tested on a test fixture and performed within specification.The handle was used to successfully detach a demonstration ruby coil without an issue.The root cause of the detachment issue during the procedure could not be determined.Penumbra handles are 100% visually inspected and functionally tested during incoming quality inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL DETACHMENT HANDLE
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11448564
Report Number3005168196-2021-00466
Device Sequence Number11637138
Product Code HCG
UDI-Device Identifier00814548013268
UDI-Public00814548013268
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/11/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2022
Device Model NumberRH1-A
Device Catalogue NumberRH1
Device Lot NumberF92623
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/11/2021
Supplement Date Received by Manufacturer03/23/2021
Initial Report FDA Received Date03/09/2021
Supplement Report FDA Received Date04/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005